Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Simple families of Thue inequalities


Authors: Günter Lettl, Attila Petho and Paul Voutier
Journal: Trans. Amer. Math. Soc. 351 (1999), 1871-1894
MSC (1991): Primary 11J25, 11J82; Secondary 11D25, 11D41
Published electronically: January 26, 1999
MathSciNet review: 1487624
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We use the hypergeometric method to solve three families of Thue inequalities of degree 3, 4 and 6, respectively, each of which is parametrized by an integral parameter. We obtain bounds for the solutions, which are astonishingly small compared to similar results which use estimates of linear forms in logarithms.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 11J25, 11J82, 11D25, 11D41

Retrieve articles in all journals with MSC (1991): 11J25, 11J82, 11D25, 11D41


Additional Information

Günter Lettl
Affiliation: Institut für Mathematik, Karl-Franzens-Universität, Heinrichstraße 36, A-8010 Graz, Austria
Email: guenter.lettl@kfunigraz.ac.at

Attila Petho
Affiliation: Department of Mathematics and Informatics, Lajos Kossuth University, P.O. Box 12, H-4010 Debrecen, Hungary
Email: pethoe@math.klte.hu

Paul Voutier
Affiliation: Department of Mathematics, University of Colorado, Boulder, Colorado 80309
Address at time of publication: Optrak Distribution Software Ltd., Cawthorne House, 51 St. Andrew Street, Hertford SG14 1HZ, Great Britain
Email: paul@optrak.co.uk

DOI: http://dx.doi.org/10.1090/S0002-9947-99-02244-8
PII: S 0002-9947(99)02244-8
Received by editor(s): March 31, 1997
Published electronically: January 26, 1999
Additional Notes: Research of the first author was supported by the Hungarian-Austrian governmental scientific and technological cooperation.
Research of the second author was supported by the Hungarian National Foundation for Scientific Research Grant No. 16791/95.
Article copyright: © Copyright 1999 American Mathematical Society